Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 234, NWS Tulsa, OK
NWS Tulsa, OK issued this severe thunderstorm warning at Oct 5, 2014, 11:14 PM CDT for Okfuskee County, Oklahoma. It was in force for 46 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Oct 5, 2014, 11:14 PM CDT (04:14 UTC)
- Expired
- Oct 6, 2014, 12:00 AM CDT
- In force
- 46 min
- Issued by
- NWS Tulsa, OK
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Okfuskee County, OK
The radar
The Norman radar (KTLX), 69 km from the middle of the area, began a volume at 04:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Oct 5, 11:35 PM CDT | HAIL 1 | Paden, OK |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 21 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Norman, OK (KOUN), launched 00:00Z, 4.2 hours before the alert went out and 83 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 321 J/kg
- Mixed-layer CIN
- -160 J/kg
- Mixed-layer LCL
- 2072 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- 86 m²/s²
- 0-3 km storm-relative helicity
- 144 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.7
The text
As transmitted, in the capitals the NWS used until 2016.
023
WUUS54 KTSA 060414
SVRTSA
OKC107-060500-
/O.NEW.KTSA.SV.W.0234.141006T0414Z-141006T0500Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TULSA OK
1114 PM CDT SUN OCT 5 2014
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
WESTERN OKFUSKEE COUNTY IN EAST CENTRAL OKLAHOMA...
* UNTIL MIDNIGHT CDT
* AT 1111 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 7 MILES EAST OF
SPARKS...AND MOVING SOUTHEAST AT 30 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
* LOCATIONS IN OR NEAR THE PATH INCLUDE...PADEN...BOLEY AND BEARDEN.
THIS INCLUDES INTERSTATE 40 BETWEEN MILE MARKERS 212 AND 217.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3564 9662 3564 9658 3529 9619 3529 9645
3545 9645 3545 9648 3543 9649 3545 9655
3543 9655 3540 9653 3539 9654 3540 9658
3539 9660 3540 9663
TIME...MOT...LOC 0414Z 320DEG 27KT 3558 9668
HAIL...1.00IN
WIND...60MPH
$$3 follow-up statements
492
WWUS54 KTSA 060432
SVSTSA
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1132 PM CDT SUN OCT 5 2014
OKC107-060500-
/O.CON.KTSA.SV.W.0234.000000T0000Z-141006T0500Z/
OKFUSKEE OK-
1132 PM CDT SUN OCT 5 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR WESTERN
OKFUSKEE COUNTY UNTIL MIDNIGHT CDT...
AT 1130 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR PADEN...AND
MOVING SOUTHEAST AT 25 MPH.
HAZARD...GOLF BALL SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
DAMAGE TO ROOFS...SIDING...WINDOWS AND VEHICLES. EXPECT WIND
DAMAGE TO ROOFS...SIDING AND TREES.
LOCATIONS IN OR NEAR THE PATH INCLUDE...BOLEY AND BEARDEN
THIS INCLUDES INTERSTATE 40 BETWEEN MILE MARKERS 212 AND 217.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3564 9662 3564 9658 3529 9619 3529 9645
3545 9645 3545 9648 3543 9649 3545 9655
3543 9655 3540 9653 3539 9654 3540 9658
3539 9660 3540 9663
TIME...MOT...LOC 0433Z 313DEG 24KT 3550 9658
HAIL...1.75IN
WIND...60MPH
$$653
WWUS54 KTSA 060447
SVSTSA
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1147 PM CDT SUN OCT 5 2014
OKC107-060500-
/O.CON.KTSA.SV.W.0234.000000T0000Z-141006T0500Z/
OKFUSKEE OK-
1147 PM CDT SUN OCT 5 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR WESTERN
OKFUSKEE COUNTY UNTIL MIDNIGHT CDT...
AT 1146 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR BOLEY...AND
MOVING SOUTHEAST AT 35 MPH.
HAZARD...PING PONG BALL SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
DAMAGE TO ROOFS...SIDING...WINDOWS AND VEHICLES. EXPECT WIND
DAMAGE TO ROOFS...SIDING AND TREES.
LOCATIONS IN OR NEAR THE PATH INCLUDE...BEARDEN
THIS INCLUDES INTERSTATE 40 BETWEEN MILE MARKERS 212 AND 217.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3556 9662 3558 9651 3529 9619 3529 9645
3545 9645 3545 9648 3543 9649 3545 9655
3543 9655 3540 9653 3539 9654 3540 9658
3539 9660 3540 9663
TIME...MOT...LOC 0448Z 303DEG 29KT 3547 9647
HAIL...1.50IN
WIND...60MPH
$$259
WWUS54 KTSA 060457
SVSTSA
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1157 PM CDT SUN OCT 5 2014
OKC107-060507-
/O.EXP.KTSA.SV.W.0234.000000T0000Z-141006T0500Z/
OKFUSKEE OK-
1157 PM CDT SUN OCT 5 2014
...THE SEVERE THUNDERSTORM WARNING FOR WESTERN OKFUSKEE COUNTY WILL
EXPIRE AT MIDNIGHT CDT...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
HOWEVER...SMALL HAIL IS STILL POSSIBLE WITH THIS THUNDERSTORM.
LAT...LON 3556 9662 3558 9651 3529 9619 3529 9645
3545 9645 3545 9648 3543 9649 3545 9655
3543 9655 3540 9653 3539 9654 3540 9658
3539 9660 3540 9663
TIME...MOT...LOC 0457Z 303DEG 29KT 3543 9640
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 5, 9:14 PM CDT, 2 hours earlier.
Area forecast discussion, Oct 5, 9:14 PM CDT, 2 hours before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TULSA OK 914 PM CDT SUN OCT 5 2014 ...UPDATE... .DISCUSSION... WIDELY SCATTERED SHOWERS ALONG WITH AN OCCASIONAL THUNDERSTORM IN ASSOCIATION WITH UPPER SPEED MAX CONTINUE TO PUSH INTO FAR NE OK THIS EVENING. COULD SEE SOME GUSTY WINDS WITH THIS ACTIVITY GIVEN THE RELATIVELY DRY LOW-LEVEL AIRMASS IN PLACE. ADDITIONAL SHOWERS/THUNDERSTORMS POSSIBLE LATER TONIGHT OVER PARTS OF SE OK/WRN AR WHERE LOW-LEVEL MOISTURE HAS BEEN INCREASING. SOME MARGINALLY SEVERE HAIL IS POSSIBLE WITH THIS ACTIVITY. TWEAKED POPS SOME THROUGH THE REMAINDER OF THE EVENING...OTHERWISE FORECAST IN GOOD SHAPE. && .PRELIMINARY POINT TEMPS/POPS... TUL 57 82 60 89 / 20 10 10 0 FSM 58 81 61 85 / 40 30 30 10 MLC 61 84 64 88 / 20 20 20 0 BVO 50 80 51 87 / 20 10 10 0 FYV 54 76 54 85 / 20 20 20 10 BYV 57 76 57 83 / 20 20 20 0 MKO 56 82 60 87 / 20 20 20 0 MIO 51 76 56 85 / 20 10 10 0 F10 57 84 60 89 / 20 20 10 0 HHW 60 84 65 87 / 20 20 20 10 && .TSA WATCHES/WARNINGS/ADVISORIES... OK...NONE. AR...NONE. && SHORT TERM...18 LONG TERM....99
Hazardous weather outlook, Oct 5, 10:23 PM CDT, 51 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TULSA OK 1023 PM CDT SUN OCT 5 2014 ARZ001-002-010-011-019-020-029-OKZ049-053>076-061000- ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK- CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK- LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK- OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK- PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK- WASHINGTON OK-WASHINGTON AR- 1022 PM CDT SUN OCT 5 2014 THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS MUCH OF EASTERN OKLAHOMA. .DAY ONE...TONIGHT. SEVERE THUNDERSTORM. RISK...LIMITED. AREA...ALONG AND SOUTHEAST OF INTERSTATE 44. ONSET...ONGOING. DISCUSSION... SCATTERED THUNDERSTORMS ARE ONGOING THIS EVENING ACROSS NORTHEAST OKLAHOMA MOVING QUICKLY TO THE SOUTHEAST. CONDITIONS ARE FAVORABLE FOR A FEW OF THESE STORMS TO PRODUCE LARGE HAIL...AND THE RISK OF SEVERE WEATHER WILL PERSIST INTO THE EARLY MORNING HOURS AS THE STORMS SPREAD SOUTHEASTWARD. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... LOCAL SPOTTER ACTIVATION MAY BE NEEDED. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. MONDAY...THUNDERSTORM POTENTIAL. TUESDAY...NO HAZARDS. WEDNESDAY...THUNDERSTORM POTENTIAL. THURSDAY...THUNDERSTORM POTENTIAL...HEAVY RAIN POTENTIAL. FRIDAY...THUNDERSTORM POTENTIAL...HEAVY RAIN POTENTIAL. SATURDAY...THUNDERSTORM POTENTIAL. EXTENDED DISCUSSION... THUNDERSTORMS WILL REMAIN POSSIBLE AS A FRONTAL BOUNDARY LINGERS ACROSS THE AREA MONDAY AND MONDAY NIGHT. HIGHEST STORM COVERAGE IS EXPECTED ACROSS SOUTHEAST OKLAHOMA AND WEST CENTRAL ARKANSAS. STORMS THAT DEVELOP MONDAY AFTERNOON WILL CARRY A LIMITED SEVERE POTENTIAL...WITH LARGE HAIL AND DAMAGING STRAIGHT LINE WINDS BEING THE MAIN RISKS. TEMPERATURES WILL WARM THROUGH THE MIDDLE OF THE WEEK. SHOWER AND THUNDERSTORM CHANCES WILL BE ON THE INCREASE AGAIN TOWARDS THE LATTER PART OF THE WORK WEEK...WITH WIDESPREAD RAINFALL POSSIBLE LATE THURSDAY AND FRIDAY. WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.
In the hours before
Special weather statement, Oct 5, 10:11 PM CDT, 1 hour 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1011 PM CDT SUN OCT 5 2014
OKZ064-060345-
CREEK OK-
1011 PM CDT SUN OCT 5 2014
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 1045 PM CDT
FOR THE FOLLOWING COUNTY...
IN NORTHEAST OKLAHOMA
CREEK
AT 1011 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 3 MILES NORTHEAST
OF OILTON...MOVING SOUTHEAST AT 45 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THIS STORM INCLUDE...BRISTOW...OILTON...SILVER CITY AND
KELLYVILLE.
THIS STORM WILL BE CAPABLE OF PRODUCING PENNY SIZE HAIL AND WIND
GUSTS TO 40 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE
THE SIGNIFICANT WEATHER ADVISORY IS UPGRADED TO A WARNING.
LAT...LON 3616 9656 3616 9645 3593 9609 3576 9635
3604 9663 3613 9663
TIME...MOT...LOC 0311Z 314DEG 37KT 3609 9652The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 5, 10:11 PM CDT | Special Weather Statement | TSA | Creek | 34 min |
| Oct 5, 10:21 PM CDT | Severe Thunderstorm Warning | TSA | Creek | 24 min |
| Oct 5, 10:45 PM CDT | Severe Thunderstorm Warning | TSA | Creek, Okfuskee, Okmulgee, Tulsa | 45 min |
| Oct 5, 11:08 PM CDT | Severe Thunderstorm Warning | TSA | Muskogee, Okmulgee, Tulsa, Wagoner | 22 min |
| Oct 5, 11:27 PM CDT | Severe Thunderstorm Warning | TSA | McIntosh, Muskogee, Okmulgee | 33 min |
| Oct 5, 11:36 PM CDT | Special Weather Statement | TSA | Muskogee | 39 min |
| Oct 6, 12:00 AM CDT | Special Weather Statement | TSA | McIntosh, Muskogee, Okfuskee | 45 min |
| Oct 6, 12:26 AM CDT | Special Weather Statement | TSA | Haskell, Sequoyah | 34 min |
| Oct 6, 12:38 AM CDT | Severe Thunderstorm Warning | TSA | Haskell, LeFlore | 37 min |
| Oct 6, 1:30 AM CDT | Special Weather Statement | TSA | LeFlore | 45 min |
| Oct 6, 1:50 AM CDT | Special Weather Statement | TSA | Haskell | 40 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.